Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chibby

Retin-a - Uh... causing more scars? Help please?

So I went to the doctor, told her how my compulsive picking had led me to have enlarged pore-like scars and then asked for retin-a (I didn't tell her how depressed I was about having , in my opinion destroyed my skin (at least in those areas) or about my dysmorphia.) She prescribed retin a micro .004 as well as a topical and oral anti biotic. I was only interested in the retin-a and in my infinite wisdom decided to use just that.

So I use retin a and follow the directions as best I can (went out into the sun a few times while skate boarding).

About a week and a half into the treatment I begin to break out and notice some sunken-in-looking blackheads in different areas on my cheekbones. I stopped using retin a out of fear that I may have been causing additional scarring. However, I intend to continue using retin a and to consult a dermatologist and to take the antibiotics I was prescribed in order to control these sunken blackheads while using retin a.

I want to be as mature and deliberate as well as honest with myself in any scar treatment I pursue. The problem is bad, I feel, but we can always make it worse through sloppiness and lack of research.

Anyway, my question to you all is have any of you experienced additional scarring while using retin a?

Share this post


Link to post
Share on other sites
I believe that I have. The very first time I went to the dermatologist years ago, she put me on Retin-A. I really was excited to have a product like this help me...but it only seemed to make my acne worse. Like you, my cheeks really began to break out and I believe that it added to my scarring. After about 3 months, I decided to switch.

Share this post


Link to post
Share on other sites

Never had a scar until I started using tazorac cream which is the strongest form of retin a (I think). My face broke out in cystic acne as well. I wish someone would have told me prior to using retinoids that this could happen. Don't trust your doctors...do your own research and ask questions!!! I finally got clear by using clearogen, but still have acne scarring which I would like to improve. I want my old smooth skin back!

Share this post


Link to post
Share on other sites

Retinoids can interupt the healing process, so when you have your normal pimples form, because your using the retin-a it means the spot get more inflammed and/or take longer to heal resulting in scarring. This doesn't happen for most people but for some it does.

It is much more common to see this in people taking accutane due to the potent nature of isotretinoin.

I never recommend using retin-a or alike unless you have been using it already with success or your skin is very tought and you HAVEN'T taken accutane before!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×